Queues and risk models with simultaneous arrivals

E.S. Badila, O.J. Boxma, J.A.C. Resing, E.M.M. Winands

Onderzoeksoutput: Bijdrage aan tijdschriftTijdschriftartikelAcademicpeer review

6 Citaties (Scopus)
68 Downloads (Pure)

Uittreksel

We focus on a particular connection between queueing and risk models in a multidimensional setting. We first consider the joint workload process in a queueing model with parallel queues and simultaneous arrivals at the queues. For the case that the service times are ordered (from largest in the first queue to smallest in the last queue), we obtain the Laplace-Stieltjes transform of the joint stationary workload distribution. Using a multivariate duality argument between queueing and risk models, this also gives the Laplace transform of the survival probability of all books in a multivariate risk model with simultaneous claim arrivals and the same ordering between claim sizes. Other features of the paper include a stochastic decomposition result for the workload vector, and an outline of how the two-dimensional risk model with a general two-dimensional claim size distribution (hence, without ordering of claim sizes) is related to a known Riemann boundary-value problem. Keywords: Duality; Multivariate risk model; Queue with simultaneous arrival; Stochastic decomposition; Workload
Originele taal-2Engels
Pagina's (van-tot)812-831
Aantal pagina's20
TijdschriftAdvances in Applied Probability
Volume46
Nummer van het tijdschrift3
DOI's
StatusGepubliceerd - 2014

Vingerafdruk

Queue
Workload
Stochastic Decomposition
Queueing
Laplace transforms
Duality
Parallel Queues
Riemann Boundary Value Problem
Laplace-Stieltjes Transform
Model
Queueing Model
Survival Probability
Decomposition
Laplace transform
Boundary value problems

Citeer dit

Badila, E.S. ; Boxma, O.J. ; Resing, J.A.C. ; Winands, E.M.M. / Queues and risk models with simultaneous arrivals. In: Advances in Applied Probability. 2014 ; Vol. 46, Nr. 3. blz. 812-831.
@article{0e8da73321524ed496a183314974c878,
title = "Queues and risk models with simultaneous arrivals",
abstract = "We focus on a particular connection between queueing and risk models in a multidimensional setting. We first consider the joint workload process in a queueing model with parallel queues and simultaneous arrivals at the queues. For the case that the service times are ordered (from largest in the first queue to smallest in the last queue), we obtain the Laplace-Stieltjes transform of the joint stationary workload distribution. Using a multivariate duality argument between queueing and risk models, this also gives the Laplace transform of the survival probability of all books in a multivariate risk model with simultaneous claim arrivals and the same ordering between claim sizes. Other features of the paper include a stochastic decomposition result for the workload vector, and an outline of how the two-dimensional risk model with a general two-dimensional claim size distribution (hence, without ordering of claim sizes) is related to a known Riemann boundary-value problem. Keywords: Duality; Multivariate risk model; Queue with simultaneous arrival; Stochastic decomposition; Workload",
author = "E.S. Badila and O.J. Boxma and J.A.C. Resing and E.M.M. Winands",
year = "2014",
doi = "10.1239/aap/1409319561",
language = "English",
volume = "46",
pages = "812--831",
journal = "Advances in Applied Probability",
issn = "0001-8678",
publisher = "University of Sheffield",
number = "3",

}

Queues and risk models with simultaneous arrivals. / Badila, E.S.; Boxma, O.J.; Resing, J.A.C.; Winands, E.M.M.

In: Advances in Applied Probability, Vol. 46, Nr. 3, 2014, blz. 812-831.

Onderzoeksoutput: Bijdrage aan tijdschriftTijdschriftartikelAcademicpeer review

TY - JOUR

T1 - Queues and risk models with simultaneous arrivals

AU - Badila, E.S.

AU - Boxma, O.J.

AU - Resing, J.A.C.

AU - Winands, E.M.M.

PY - 2014

Y1 - 2014

N2 - We focus on a particular connection between queueing and risk models in a multidimensional setting. We first consider the joint workload process in a queueing model with parallel queues and simultaneous arrivals at the queues. For the case that the service times are ordered (from largest in the first queue to smallest in the last queue), we obtain the Laplace-Stieltjes transform of the joint stationary workload distribution. Using a multivariate duality argument between queueing and risk models, this also gives the Laplace transform of the survival probability of all books in a multivariate risk model with simultaneous claim arrivals and the same ordering between claim sizes. Other features of the paper include a stochastic decomposition result for the workload vector, and an outline of how the two-dimensional risk model with a general two-dimensional claim size distribution (hence, without ordering of claim sizes) is related to a known Riemann boundary-value problem. Keywords: Duality; Multivariate risk model; Queue with simultaneous arrival; Stochastic decomposition; Workload

AB - We focus on a particular connection between queueing and risk models in a multidimensional setting. We first consider the joint workload process in a queueing model with parallel queues and simultaneous arrivals at the queues. For the case that the service times are ordered (from largest in the first queue to smallest in the last queue), we obtain the Laplace-Stieltjes transform of the joint stationary workload distribution. Using a multivariate duality argument between queueing and risk models, this also gives the Laplace transform of the survival probability of all books in a multivariate risk model with simultaneous claim arrivals and the same ordering between claim sizes. Other features of the paper include a stochastic decomposition result for the workload vector, and an outline of how the two-dimensional risk model with a general two-dimensional claim size distribution (hence, without ordering of claim sizes) is related to a known Riemann boundary-value problem. Keywords: Duality; Multivariate risk model; Queue with simultaneous arrival; Stochastic decomposition; Workload

U2 - 10.1239/aap/1409319561

DO - 10.1239/aap/1409319561

M3 - Article

VL - 46

SP - 812

EP - 831

JO - Advances in Applied Probability

JF - Advances in Applied Probability

SN - 0001-8678

IS - 3

ER -